MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-45552-RH
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "fluid leaking from the external clear portion of the white lumen, a few mm from the hub." additional information provided includes "i originally attempted to exchange over wire to minimize procedure time but could not get the last 4-6cm of the new picc to advance.When he became unable to tolerate my troubleshooting, i aborted the exchange attempt out of concern for maintaining my sterile field.Md asked me to try on the left, and that procedure went smoothly." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen catheter for analysis.Signs of use were observed.The catheter was trimmed at the 6cm mark and 2 trimmed portions of the catheter were returned as well.Following leaking observed in the functional analysis, visual inspection confirmed a small hole was present in the proximal extension line distal to the luer hub.Microscopic examination of the proximal extension line confirmed the damage.The appearance of the hole is consistent with damage resulting from contact with a sharp instrument (i.E.Scalpel, scissors, etc).No other defects or anomalies were observed on the catheter.The outer diameter of the proximal extension line measured 0.094", which is within the specification limits of 0.093" - 0.097" per proximal extension line extrusion drawing.The inner diameter of the proximal extension line measured 0.057" , which is within the specification limits of 0.055" - 0.059" per proximal extension line extrusion drawing.The hole was measured 4mm from the proximal extension line luer hub.The catheter was functionally tested per the instructions for use (ifu) provided with this kit , which instructs the user "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter flushed as intended, and no leaks were observed.The returned catheter was then tested per bs en iso 10555-1 section 6.8 (amrq-000008) which states that "there shall be no liquid leakage in the form of a falling drop of water at 300 to 320 kpa (43.5 to 46.4 psi) for 30 seconds." the extension lines of the catheter were individually connected to a leak tester and pressurized to 300 kpa for 30 seconds.One minor leak was observed on the proximal extension line at the location of the hole.A manual tug test confirmed that the extension line remained attached to the luer hub despite the hole in the extension line.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of an extension line leak was confirmed through investigation of the returned sample.Functional inspection of the catheter revealed the proximal extension line contained a hole distal to the luer hub.During functional testing, water leaked from the hole in the proximal extension line.Based on the customer report , the returned sample, and previous complaints of this nature, unintentional contact with sharps likely cause or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23693221
Report Number9680794-2025-00999
Device Sequence Number9124086
Product Code LJS
UDI-Device Identifier10801902159967
UDI-Public(01)10801902159967(11)250531(17)260731(10)33F25D0361(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue NumberASK-45552-RH
Device Lot Number33F25D0361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown